Mar 19, 2004
After having painful stomach swelling, gas, diarrhea and much more i did a stool test which came back positive for giardia and crypto. my doc said that the bugs werent found in my stool but came out in the elisa test...can you clarify that? Then I was put on humatin which made me feel really sick. For some reason i dont tolerate any medicines very well. The humatin gave me bad diarrhea. I had tested positive for endolimax nana before. I dont understand whats with all these parasites. How do I rid myself of them? Is it possible i got giardia and crypto from the same source? Will crypto kill me? im not on meds yet and my cd 4 is 386 vl 9,000 i dont want to host these little bugs but cant stomach the meds. do some people metabolize meds in this fashion? any advice that i can discuss with my doc?
| Response from Dr. Holodniy
The classic way of diagnosing giardia or cryptosporodium infection is by direct visualization under the microscope from a stool sample. The ELISA or EIA test, test for antigen or a protein of these parasites within stool and are more sensitive is picking up the parasite then the older classic methods. It is usual to have crypto with your high CD4 count. This usually occurs in people with < 50 CD4 count. Having said that, crypto and giardia can affect people without HIV infection as well. Crypto is usually self-limited in this case, because of an intact immune system. Giardia is easily treated. Crypto is harder to treat and most antibiotics are not effective. It sounds like you were exposed to these bugs, either through a water source, or unwashed vegetables. Avoidance is the best policy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Two Weeks After Having Sex Too Early To Get Tested For Hiv?
- Can You Get Hiv On The First Time You Have Sex With An Infected Person?
- Can Hiv Be Transmitted Through Small Cuts?
- Can Hiv Be Transmitted Through Male Nipples?
- If The Viral Load Is Zero Does That Mean You Have Cleared The Hepatitis C Virus?
- Will Herpes Go Away Without Medicine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.